Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 59, NWS Caribou, ME

September 25, 2021

NWS Caribou, ME issued this small craft advisory at Sep 25, 2021, 4:01 PM EDT. It took effect at Sep 26, 2021, 8:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2021, 4:01 PM EDT (20:01 UTC)
In effect from
Sep 26, 2021, 8:00 AM EDT
Expired
Sep 26, 2021, 9:16 PM EDT
In force
13 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

783 
WHUS71 KCAR 252001
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
401 PM EDT Sat Sep 25 2021

ANZ050-051-260415-
/O.NEW.KCAR.SC.Y.0059.210926T1200Z-210926T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
401 PM EDT Sat Sep 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 5 PM EDT SUNDAY...

* WHAT...Seas 4 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 8 AM to 5 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
431 
WHUS71 KCAR 252225
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
625 PM EDT Sat Sep 25 2021

ANZ050-051-260630-
/O.CON.KCAR.SC.Y.0059.210926T1200Z-210926T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
625 PM EDT Sat Sep 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM EDT
SUNDAY...

* WHAT...Seas 4 to 6 ft expected, mainly in long period swell. 

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 8 AM to 5 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
812 
WHUS71 KCAR 260111
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
911 PM EDT Sat Sep 25 2021

ANZ050-051-260915-
/O.CON.KCAR.SC.Y.0059.210926T1200Z-210926T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
911 PM EDT Sat Sep 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM EDT
SUNDAY...

* WHAT...Seas 4 to 6 ft expected, mostly in long period swell. 

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 8 AM to 5 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
164 
WHUS71 KCAR 260804
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
404 AM EDT Sun Sep 26 2021

ANZ050-051-262100-
/O.CON.KCAR.SC.Y.0059.210926T1200Z-210926T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
404 AM EDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 5 PM EDT THIS AFTERNOON...

* WHAT...Seas 4 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 8 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
310 
WHUS71 KCAR 262021
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
421 PM EDT Sun Sep 26 2021

ANZ050-051-270300-
/O.EXT.KCAR.SC.Y.0059.000000T0000Z-210927T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
421 PM EDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Seas 4 to 6 ft expected, mostly in longer period swell. 

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
554 
WHUS71 KCAR 270116
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
916 PM EDT Sun Sep 26 2021

ANZ050-051-270230-
/O.CAN.KCAR.SC.Y.0059.000000T0000Z-210927T0300Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
916 PM EDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind and seas are expected to remain below small craft
advisory levels, and therefore the small craft advisory has been
cancelled. 

$$

CB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 12:25 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Sep 25, 12:25 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1225 PM EDT Sat Sep 25 2021

.SYNOPSIS...
A cold front will slowly move across the region into early
Sunday. Low pressure over the Atlantic will move east of the
region on Sunday. An upper level trough will cross the region
from Quebec on Monday and Tuesday. Canadian high pressure builds
Wednesday into Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
1225 PM Update... Adjusted sky grids based on latest latest
satellite imagery and surface observations. Latest radar
reflectivity imagery shows showers/light rain continuing to lift
northeast across downeast areas at this hour, and have adjusted
pops based on latest model guidance and radar trends. Other
than that, adjusted hrly temperatures/dew points with no
changes to forecast high temperatures.

previous discussion
Tngt, spcly late tngt, rnfl will re-advc from S to N as a new
sfc low begins to form ovr the Gulf of ME as another deepening
upper trof from the upper midwest apchs the Nrn Mid Atlc states.
Rain may already become hvy attms in the pre-dawn hrs across
Wrn/Cntrl ptns of the FA with patchy fog ovrsprdg all of the
Rgn. Low temps tngt will once again be sig abv avg.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The focus for Sunday is heavy rain as cyclogenesis occurs south
of the Gulf of Maine early Sunday and the resulting low pressure
system deepens quickly as it moves into New Brunswick. The low
will bring deep tropical moisture northward with PWs surging
towards 1.5 inches. Upper level dynamics are also impressive as
a powerful northern stream shortwave rotates into southern New
England, captures the developing low and develops negative tilt.
The RRQ of an upper jet will also move through the area Sunday
morning.  The strong lift will be accompanied by elevated
instability and have maintained a slight chance of thunderstorms.
Rainfall amounts well over an inch are possible with maximum
amounts up to 2 inches. The rain will move rapidly out of the
area later Sunday with cooler and drier air arriving. Dew points
will plummet from the 60s to the 40s and any fog on Sunday will
be quickly swept away. Much cooler air aloft will be in place on
Monday, but expect a deep mixed layer. This will produce highs
ranging from near 60F in the Saint John Valley to upper 60s for
Bangor and vicinity. Winds will kick up by later in the morning
with gusts over 20 mph. An upper level trough will cross Monday
night into early Tuesday with the risk of light rainshowers.
Moisture will be capped to around 700mb. Low will dip back into
the mid 40s to around 50F. This upper level trough will usher in
a taste of fall for the remainder of the week.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The long term features cooler temps with below seasonable
readings. A large scale upper trough persists over the area
until late week as surface high pressure builds east from
central Canada. Not looking for much, if any, precipitation as
the storm track will be to the east. The biggest challenge will
likely be forecasting the extent of cumulus and stratocumulus
fields due to 925/850 moisture and the effects on low temp
forecasts. For now, can't rule out some frost each night from
Tuesday night into late week. For now, will go with the coolest
temps on Tuesday night with readings in the 30s for much of the
northern half of the forecast area. Subsequent nights may need
downward revisions in forecast lows. Another challenge will be
high temp forecasts as the seasons change and it becomes
increasingly likely that the cool upper trough will stay in
place. These factors will leave bias-corrected and MOS data far
too optimistic for highs. As a result, have started trending
down on highs towards the 50s and may need further drops.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR at the northern TAF sites this afternoon with
ocnl MVFR cigs from time to time. Light Wind.

Bangor Int'l and vicinity...MVFR cigs with ocnl showers. Light
Wind.

Bar Harbor...IFR cigs and patchy fog. Ocnl light rain. Light
Wind.

Tngt...Clgs and Vsbys lowering to IFR all TAF sites from S to N
in rn and patchy fog. Lgt winds.

SHORT TERM: Sunday...Mostly IFR in the morning with embedded
thunderstorms possible. Improving conditions developing in the
afternoon towards MVFR.

Sunday night into Wednesday...Predominately VFR with a chance of
MVFR cigs north of HUL and GNR for Sunday evening and again
Monday night. There's also a chance of shallow fog early
Wednesday morning for a few hours.

&&

.MARINE...
NEAR TERM: Winds/seas will remain below SCA levels through
tonight. Patchy fog and sct showers will reduce visibility to 1
to 3 NM at times today and again tonight.

SHORT TERM: Fog is a threat Sunday into Sunday evening, along
with isolated thunderstorms. There is a possible SCA on Monday
due to both winds and seas. The next concern is a possible SCA
Thursday night into Friday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...TWD/VJN
Short Term...MCW
Long Term...MCW
Aviation...TWD/VJN/MCW
Marine...TWD/VJN/MCW
Hazardous weather outlook, Sep 25, 3:22 AM EDT, 12 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
322 AM EDT Sat Sep 25 2021

MEZ001>006-010-011-015>017-029>032-261000-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
322 AM EDT Sat Sep 25 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

Locally heavy rainfall late tonight into Sunday will likely cause
significant rises on area streams and creeks, and ponding of water on
roads. River flooding is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Locally heavy rainfall late tonight into Sunday will likely cause
significant rises on area streams and creeks, and ponding of water on
roads. River flooding is not expected.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-261000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
322 AM EDT Sat Sep 25 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.